Please use this identifier to cite or link to this item: https://scidar.kg.ac.rs/handle/123456789/9529
Title: A report of a medication error - drug incompatibility
Authors: Djordjevic, Natasa
Jankovic, Slobodan
Stepanovic M.
Milovanovic, Dragan
Journal: Medicinski Casopis
Issue Date: 1-Jan-2013
Abstract: A medication error is any event that occurs during the medical treatment, which leads to inappropriate medication use and may harm the patient. Because of its high frequency and serious consequences, investigations dealing with the medication errors and their risk factors are getting increasing attention. As the national clinical studies are lacking, case reports of the medication errors can help in gaining insight into the problem. During the drug administration to the hospitalized patient, ceftriaxone was mistakenly mixed with the calciumcontaining solution. The precipitation that was observed was caused by a well-known incompatibility of ceftriaxone with calcium, characterized by the formation of the insoluble ceftriaxone-calcium salt. Due to the characteristics of the infusion line, the precipitates did not get into the blood stream. However, the described medication error should be considered as a potential adverse drug event, as it could have led to the serious outcome. Medication errors do not necessarily lead to an adverse event, nevertheless they represent a serious burden for the health care systems worldwide. As most of the medication errors are preventable, in order to improve patient safety we need to recognize and reduce both the errors and their possible causes.
URI: https://scidar.kg.ac.rs/handle/123456789/9529
Type: Article
DOI: 10.5937/mckg47-2679
ISSN: 03501221
SCOPUS: 84940332414
Appears in Collections:Faculty of Medical Sciences, Kragujevac
[ Google Scholar ]

Page views(s)

82

Downloads(s)

7

Files in This Item:
File Description SizeFormat 
10.5937-mckg47-2679.pdf104.85 kBAdobe PDFThumbnail
View/Open


Items in SCIDAR are protected by copyright, with all rights reserved, unless otherwise indicated.